The Annals of Statistics
- Ann. Statist.
- Volume 47, Number 3 (2019), 1554-1584.
Convex regularization for high-dimensional multiresponse tensor regression
In this paper, we present a general convex optimization approach for solving high-dimensional multiple response tensor regression problems under low-dimensional structural assumptions. We consider using convex and weakly decomposable regularizers assuming that the underlying tensor lies in an unknown low-dimensional subspace. Within our framework, we derive general risk bounds of the resulting estimate under fairly general dependence structure among covariates. Our framework leads to upper bounds in terms of two very simple quantities, the Gaussian width of a convex set in tensor space and the intrinsic dimension of the low-dimensional tensor subspace. To the best of our knowledge, this is the first general framework that applies to multiple response problems. These general bounds provide useful upper bounds on rates of convergence for a number of fundamental statistical models of interest including multiresponse regression, vector autoregressive models, low-rank tensor models and pairwise interaction models. Moreover, in many of these settings we prove that the resulting estimates are minimax optimal. We also provide a numerical study that both validates our theoretical guarantees and demonstrates the breadth of our framework.
Ann. Statist., Volume 47, Number 3 (2019), 1554-1584.
Received: April 2017
Revised: May 2018
First available in Project Euclid: 13 February 2019
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Raskutti, Garvesh; Yuan, Ming; Chen, Han. Convex regularization for high-dimensional multiresponse tensor regression. Ann. Statist. 47 (2019), no. 3, 1554--1584. doi:10.1214/18-AOS1725. https://projecteuclid.org/euclid.aos/1550026849
- Proofs. We provide all the proofs to the main theorem.